MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: (b)(6) 2016.Two implant dates were reported, however information was not provided for which specific lens/eye/serial number was implanted on which date.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was initially reported that a physician who was new to offering presbyopia correcting intraocular lenses had a patient that was not doing well after a bilateral symfony lens implants.The first eye was operated on (b)(6) 2016 and at 1 day post-op, the patient¿s visual acuity (va) was 20/50 j7 with a lot of dryness in the cornea.The physician believes this to be due to the ketorolac drops and stopped using it at 1 week post op.At 3 weeks post-op, patient was 20/50 j3 and cornea is much better than before, with a refraction -0.5d but this was not pushing plus.Additionally, the other eye had surgery on (b)(6) 2016 and va is currently 20/40 j3.Patient also complains of some glare.At a later follow up it was learned that both lenses were model zxt150 and both were explanted on (b)(6) 2016.The right eye (od) was replaced with monofocal toric iol.A capsular tear was reported for the left eye (os) and a model za9003 lens was used.The patient¿s vision was reported to be od 20/40 distance, j3 near and the os 20/50 distance, j3 near.Good vision at 10 feet however complains of glare.This report will capture the zxt150 that was explanted from the patient's right eye and a separate report will be filed for the zxt150 explanted from the left eye.
 
Additional Manufacturer Narrative
Date of onset of symptoms was not provided, only that the patient was not doing well after bilateral implants.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6214765
Report Number9614546-2016-00726
Device Sequence Number185361
Product Code POE
UDI-Device Identifier05050474605121
UDI-Public(01)05050474605121(17)211005
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/05/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U160
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date12/29/2016
05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;